Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 10, NWS Newport/Morehead City, NC

April 28, 2016Hyde County, Tyrrell County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Apr 28, 2016, 6:12 PM EDT for Hyde County, Tyrrell County, North Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2016, 6:12 PM EDT (22:12 UTC)
Expired
Apr 28, 2016, 7:00 PM EDT
In force
48 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Hyde County, NC, Tyrrell County, NC

The radar

The Morehead City radar (KMHX), 104 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 6:30 PM EDTHAIL 24 Sw Alligator Lake, NC2 INCH HAIL REPORTED EAST OF PONZER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 609 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
609 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

896 
WUUS52 KMHX 282212
SVRMHX
NCC095-177-282300-
/O.NEW.KMHX.SV.W.0010.160428T2212Z-160428T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
612 PM EDT THU APR 28 2016

THE NATIONAL WEATHER SERVICE IN NEWPORT  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN TYRRELL COUNTY IN EASTERN NORTH CAROLINA...
  NORTHERN MAINLAND HYDE COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 700 PM EDT

* AT 612 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 11 MILES NORTHEAST OF BELHAVEN TO 16 MILES SOUTH OF
  COLUMBIA...MOVING SOUTHEAST AT 15 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHWESTERN TYRRELL AND NORTHERN MAINLAND HYDE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3547 7639 3560 7590 3573 7627 3565 7654
TIME...MOT...LOC 2212Z 305DEG 12KT 3564 7646 3568 7628 

HAIL...1.75IN
WIND...60MPH
 
$$

10
1 follow-up statement
864 
WWUS52 KMHX 282244
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
644 PM EDT THU APR 28 2016

NCC095-177-282300-
/O.CON.KMHX.SV.W.0010.000000T0000Z-160428T2300Z/
TYRRELL NC-MAINLAND HYDE NC-
644 PM EDT THU APR 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN TYRRELL AND CENTRAL MAINLAND HYDE COUNTIES...

AT 643 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTH OF SWAN QUARTER FERRY TERMINAL TO 22
MILES EAST OF BELHAVEN...MOVING SOUTHEAST AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHERN TYRRELL AND CENTRAL MAINLAND HYDE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3548 7636 3554 7645 3561 7648 3561 7641
      3560 7618 3555 7612
TIME...MOT...LOC 2243Z 323DEG 14KT 3557 7636 3556 7622 

HAIL...1.75IN
WIND...60MPH
 
$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 4:27 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 28, 4:27 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
427 PM EDT THU APR 28 2016

.SYNOPSIS...
A STATIONARY FRONT NEAR THE ALBEMARLE SOUND THIS EVENING WILL
MOVE SOUTH THROUGH THE REGION LATER TONIGHT. HIGH PRESSURE WILL
EXTEND SOUTH INTO THE AREA FRIDAY AND FRIDAY NIGHT THEN SLIDE
OFFSHORE SATURDAY. A WARM FRONT WILL THROUGH FROM THE SOUTH
SUNDAY. ANOTHER COLD FRONT WILL MOVE THROUGH MONDAY NIGHT AND
TUESDAY. AN AREA OF LOW PRESSURE WILL AFFECT THE AREA WEDNESDAY
INTO THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 230 PM...VERY LITTLE ACTIVITY SO FAR...HOWEVER A FEW CELLS
STARTING TO POP UP S OF ALBEMARLE SOUND. STATIONARY FRONT CONTS
NEAR ALBEMARLE SOUND WITH STRONG HEATING TO THE S WITH LOW 80S
INLAND. THESE WARM TEMPS COMBINED WITH MID/UPR 60S DEWPTS
PRODUCING SFC BASED CAPES AOA 2000 INLAND. THINK SEA BRZ MOVING
INLAND AND BNDRY TO THE N WILL LEAD TO INCREASING CVRG OF SHRA AND
STORMS REST OF THIS AFTN. THINK BEST CVRG WILL BE INLAND AND N
WHERE HAVE GOOD CHC TO LIKELY POPS. VERY LITTLE CONVECTION
EXPECTED SRN CST IN WAKE OF SEA BRZ. GIVEN THE GOOD INSTAB INLAND
AND MOD SHEAR A CPL STRONG TO SVR STORMS WILL BE POSS ESPECIALLY
ALONG AND W OF HIGHWAY 17.

OVERNIGHT THE FRONT TO THE N WILL DRIFT S AND THIS COMBINED WITH
WEAK SHORT WAVES CROSSING ALOFT WILL LEAD TO CONT GOOD CVRG OF
SHRA AND STORMS THRU THE EVENING. CONT PREV FCST OF LIKELY POPS
CNTRL AND N WITH CHC S THIS EVENING. THE PRECIP SHLD GRAD MOVE S
AND E LATER TONIGHT WITH MAINLY DRY CONDITIONS BY DAYBREAK. LOWS
WILL RANGE FROM UPR 50S NE TO LOW/MID 60S ELSEWHERE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS OF 230 PM THURSDAY...HIGH PRES WILL NOSE IN FROM THE N WITH DRY
WEATHER EXPECTED. EARLY MORNING LOW STRATUS WILL GRAD LIFT/ERODE
WITH PC TO MSUNNY SKIES FROM LATE MORN THRU THE AFTN. WILL BE A
LITTLE COOLER WITH NE WINDS....HIGHS MID 60S NE CST TO UPR 70S/LOW
80S SW.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
AS OF 300 PM THURSDAY...MODELS HAVE COME INTO BETTER AGREEMENT FOR
FRI NIGHT THROUGH SUNDAY PERIOD...LEADING TO INCREASED FCST
CONFIDENCE FOR THAT TIME FRAME. 12Z MODELS ARE INDICATING BETTER
RUN-TO-RUN CONSISTENCY BUT GFS AND ECMWF CONTINUE TO HAVE
SIGNIFICANT DIFFERENCES WITH HANDLING INDIVIDUAL SHORTWAVES IN
FAST FLOW PATTERN...RESULTING IN DIFFENCES WITH FRONTAL BNDRY
PLACEMENT. WILL GENERALLY STICK TO PREVIOUS FCST TRENDS
INDICATING A POTENTIALLY WET PERIOD SUNDAY NIGHT INTO MONDAY WITH
THE PRECIPITATION POTENTIAL FOR THE PERIOD FROM TUESDAY INTO
WEDNESDAY VERY UNCERTAIN AT THIS TIME.

FRIDAY NIGHT AND SATURDAY: MODELS HAVE TRENDED DRY FOR FRI NIGHT
AND DROPPED SLGT CHC POPS THAT PERIOD. ALSO DROPPED SLGT CHC POPS
FOR ERN SECTIONS SAT BUT KEPT CHC POPS INLAND AS MODELS CONTINUE
TO INDICATE POTENTIAL FOR LIGHT QPF THREAT TO DEVELOP NORTH OF
STALLED FRONT JUST TO THE SOUTH. MIN TEMPS 55-60...AND HIGHS SAT WILL
BE IN THE LOWER TO MIDDLE 70S EXCEPT MID-UPR 60S NRN OBX.

SAT NIGHT THROUGH MONDAY...12Z MODELS HAVE CONTINUED RECENT TRENDS
OF QUICKER RETURN OF SHRT WV ENERGY FROM W...LEADING TO SFC HIGH
EXTENDING OVER AREA FROM N MOVING OFFSHORE FASTER SAT NIGHT AND
RETURN OF WARM SECTOR CONDITIONS SUNDAY AS LOW PRES MOVES ACROSS
TO NW AND N. SFC LOW WILL TRACK ACROSS TO N AND NE SUN NIGHT AND
MON...WITH COLD FRONT PUSHING INTO AREA BY LATE MONDAY. KEPT LOW
CHC POPS FOR SHOWERS INLAND OF COAST SAT NIGHT...THEN CONTINUED
PREVIOUS FCST WITH INCREASING CHC POPS FOR TSTMS SUN-MON. ADJUSTED
TEMPS UP SEVERAL DEGS EACH PERIOD WITH RETURN OF SRLY FLOW. LOWS
UPR 50S TO LOW 60S SAT NIGHT...AND 60-65 SUN NIGHT. HIGHS AROUND
80 INLAND SUN AND LOWER 80S MON...WITH 70S OBX BOTH DAYS.

TUESDAY THROUGH THURSDAY...PER ABOVE...LOW CONFIDENCE FCST THIS
PERIOD WITH REGARDS TO TIMING, LOCATION AND AMOUNTS OF
PRECIPITATION GIVEN MODEL DIFFERENCES. 12Z GFS CONTINUES TO
INDICATE STRONGER SHRT WV ENERGY PUSHING COLD FRONT WELL SOUTH OF
AREA TUE-WED WTIH COASTAL LOW PRES ON THU. ECMWF INITIALLY WEAKER
AND STALLS FRONT NEAR COAST BUT THEN FASTER WITH ADDITIONAL SHRT
WV ENERGY WITH LOW PRES MOVING ACROSS FROM W LATE TUE INTO WED
NIGHT...THEN DRYING THU. BEST BET AT THIS TIME IS TO BROAD BRUSH
LOW CHANCE POPS THROUGH THE PERIOD. WILL CONTINUE TO LEAN TO
PREVIOUS FCST TRENDS AND WPC SOLUTIONS WITH FRONT STALLED NEAR
COAST AND WAVES MOVING ALONG IT. MIN TEMPS NEAR NORMAL WITH MID
50S TO LOWER 60S. HIGHS SLIGHTLY BELOW NORMAL WITH MAINLY LOW TO
MID 70S EXCEPT 60S OBX.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRI/...
AS OF 1230 PM THU...STILL EXPECTING MAINLY VFR THRU THIS EVENING
WITH ANY SUB VFR ASSOC WITH PASSING CONVECTION. WHERE STORMS DO
CROSS GUSTY WINDS AND SOME HAIL WILL BE POSSIBLE GIVEN GOOD
INSTABILITY OVER REGION. LATER TONIGHT THE FRONT CURRENTLY
STALLED NEAR ALBEMARLE SOUND WILL DRIFT S AND EXPECT AREA OF IFR
STRATUS TO FOLLOW THE FRONT SPREADING S THRU THE TAFS 07Z TO 10Z.
THE STRATUS WILL LINGER THRU 12 TO 13Z THEN GRAD LIFT AND SCT OUT
TO VFR LATE MORN. VFR REST OF THE PERIOD WITH PC TO MCLR SKIES AS
HIGH PRES NOSES IN FROM THE N.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM THURSDAY...SUB-VFR CIGS PSBL LATE FRI NIGHT INTO
EARLY SATURDAY WITH LOW LVL MSTR UNDER INVERSION. VFR EXPECTED SAT
AFTN INTO SUN BUT WITH SCT SHOWERS/TSTMS AND LCL SUB-VFR MAINLY
INLAND AND N. MORE WDSPRD AND HEAVIER PRECIPITATION IS EXPECTED
LATE SUNDAY INTO MONDAY IN ADVANCE OF A COLD FRONT WITH PERIODS
OF SUB VFR CONDITIONS. SUB-VFR MAY LINGER INTO MON NIGHT AND TUE
WITH FRONT STALLED NEAR THE COAST.

&&

.MARINE...
SHORT TERM /THROUGH FRIDAY/...
AS OF 230 PM THU...STALLED FRONT NEAR ALBEMARLE SOUND WILL DRIFT S
CROSSING THE REGION OVERNIGHT AND EARLY FRI. SW WINDS 10 TO 15
KTS WITH A FEW GUSTS TO 20 KTS THIS EVENING AHEAD OF THE FRONT
WILL GRAD BECOME MORE N TO NE LATER TONIGHT INTO FRI MORN MAINLY
AOB 10 KTS. LATER FRI AS HIGH NOSES IN FROM THE N...NE WINDS WILL
INCREASE A BIT TO 10 TO 15 KTS. SEAS MAINLY 2 TO 4 FEET THRU THE
PD...COULD BE A 5 FOOTER THIS EVENING OUTER CNTRL WTRS.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM THURSDAY...ACTIVE WEATHER EXPECTED AS FAST FLOW
ALOFT LEADS TO SEVERAL WEATHER SYSTEMS IMPACTING THE WATERS
INTO EARLY NEXT WEEK. MODELS HAVE TRENDED WEATHER WITH POST
FRONTAL NORTHERLY FLOW FRIDAY NIGHT INTO SAT WITH SPEEDS BELOW 20
KT. WINDS QUICKLY RETURN TO SRLY BY SUN MORNING...WITH SW WINDS
15-20 KT AHEAD OF COLD FRONT SUN NIGHT INTO MON. LOW CONFIDENCE
FCST FOR MON NIGHT AND TUE WITH MODEL DIFFERENCES ON FRONTAL
MOVEMENT. LEANED TO PREVIOUS THINKING WITH FRONT STALLED NEAR
COAST AND LIGHTER WINDS.

WAVE MODELS INDICATE 4-5 FT SEAS NRN WATERS WITH NRLY WINDS FRI
NIGHT INTO SAT...AND 4-5 FT MOST OUTER WATERS WITH SW WINDS SUN
NIGHT INTO MONDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...JBM
AVIATION...RF/JBM
MARINE...RF/JBM
Hazardous weather outlook, Apr 28, 4:20 AM EDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
420 AM EDT THU APR 28 2016

NCZ029-044>047-079>081-090>095-098-103-104-290830-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
420 AM EDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND LINGER INTO THE EARLY EVENING. SOME STORMS MAY
BECOME SEVERE WITH THE THREATS OF LARGE HAIL...DAMAGING WIND
GUSTS...FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS. THE BEST
CHANCE OF A SEVERE THUNDERSTORM ARE NORTH OF AN OCRACOKE TO NEW
BERN TO KINSTON LINE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 28, 2:56 PM EDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
256 PM EDT THU APR 28 2016

NCZ080-081-281930-
BEAUFORT-MAINLAND HYDE-
256 PM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BEAUFORT AND WEST
CENTRAL MAINLAND HYDE COUNTIES...

AT 255 PM EDT...A STRONG THUNDERSTORM WAS OVER BAYVIEW FERRY
TERMINAL...OR 16 MILES EAST OF RIVER ROAD...MOVING NORTHEAST AT 20
MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BELHAVEN...BAYVIEW FERRY TERMINAL...RANSOMVILLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3560 7658 3544 7639 3537 7672 3544 7680
TIME...MOT...LOC 1855Z 234DEG 17KT 3542 7672

2
Special weather statement, Apr 28, 3:36 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
336 PM EDT THU APR 28 2016

NCZ081-282015-
MAINLAND HYDE-
336 PM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MAINLAND HYDE COUNTY...

AT 335 PM EDT...A STRONG THUNDERSTORM WAS OVER SWAN QUARTER FERRY
TERMINAL...OR 35 MILES EAST OF RIVER ROAD...MOVING NORTHEAST AT 25
MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SWAN QUARTER FERRY TERMINAL...SWINELL FORK...FAIRFIELD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3531 7640 3540 7648 3565 7608 3541 7593
TIME...MOT...LOC 1935Z 242DEG 20KT 3538 7637

26
Special weather statement, Apr 28, 4:16 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
416 PM EDT THU APR 28 2016

NCZ046-047-081-282100-
TYRRELL-MAINLAND HYDE-WESTERN DARE-
416 PM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MAINLAND DARE...
SOUTHERN TYRRELL AND NORTHEASTERN MAINLAND HYDE COUNTIES...

AT 415 PM EDT...A STRONG THUNDERSTORM WAS 16 MILES SOUTH OF COLUMBIA...
OR 31 MILES SOUTHEAST OF PLYMOUTH...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GUM NECK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3556 7626 3572 7638 3593 7602 3566 7587
TIME...MOT...LOC 2015Z 244DEG 13KT 3568 7623

26
Special weather statement, Apr 28, 5:04 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
504 PM EDT THU APR 28 2016

NCZ029-045-046-080-081-282145-
TYRRELL-BEAUFORT-MAINLAND HYDE-WASHINGTON-MARTIN-
504 PM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BEAUFORT...EASTERN
MARTIN...SOUTHWESTERN TYRRELL...WASHINGTON AND NORTHWESTERN MAINLAND
HYDE COUNTIES...

AT 503 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTH OF
PLYMOUTH...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CRESWELL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3567 7627 3566 7673 3579 7680 3593 7638
TIME...MOT...LOC 2103Z 251DEG 19KT 3574 7673

10
Special weather statement, Apr 28, 5:53 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
553 PM EDT THU APR 28 2016

NCZ081-094-282230-
MAINLAND HYDE-PAMLICO-
553 PM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PAMLICO...SOUTHERN
TYRRELL AND CENTRAL MAINLAND HYDE COUNTIES...

AT 552 PM EDT...A STRONG THUNDERSTORM WAS OVER SWAN QUARTER FERRY
TERMINAL...OR 37 MILES EAST OF RIVER ROAD...MOVING NORTHEAST AT 25
MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SWAN QUARTER FERRY TERMINAL...NEW HOLLAND...FAIRFIELD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3541 7593 3525 7632 3526 7639 3522 7641
      3521 7643 3536 7658 3561 7628 3560 7621
      3562 7619 3565 7619 3565 7618 3567 7618
      3567 7617 3543 7590
TIME...MOT...LOC 2152Z 240DEG 23KT 3537 7635

2
Special weather statement, Apr 28, 5:57 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
557 PM EDT THU APR 28 2016

NCZ045-046-080-081-282245-
TYRRELL-BEAUFORT-MAINLAND HYDE-WASHINGTON-
557 PM EDT THU APR 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
BEAUFORT...SOUTHERN TYRRELL...SOUTHEASTERN WASHINGTON AND
NORTHWESTERN MAINLAND HYDE COUNTIES...

AT 556 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF BELHAVEN TO 14 MILES SOUTH OF
COLUMBIA...AND MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHERN
TYRRELL...NORTHEASTERN BEAUFORT...NORTHWESTERN MAINLAND HYDE AND
SOUTHEASTERN WASHINGTON COUNTIES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3559 7615 3575 7602 3577 7638 3566 7662
TIME...MOT...LOC 2156Z 275DEG 13KT 3570 7649 3571 7630

10

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 10:02 PM EDTSpecial Weather StatementMHXMartin, Pitt43 min
Apr 27, 10:43 PM EDTSpecial Weather StatementMHXMartin47 min
Apr 28, 2:28 PM EDTSpecial Weather StatementMHXTyrrell47 min
Apr 28, 2:56 PM EDTSpecial Weather StatementMHXBeaufort34 min
Apr 28, 3:36 PM EDTSpecial Weather StatementMHXHyde39 min
Apr 28, 4:16 PM EDTSpecial Weather StatementMHXTyrrell44 min
Apr 28, 5:04 PM EDTSpecial Weather StatementMHXWashington41 min
Apr 28, 5:30 PM EDTSpecial Marine WarningMHX30 min
Apr 28, 5:53 PM EDTSpecial Weather StatementMHXHyde37 min
Apr 28, 5:57 PM EDTSpecial Weather StatementMHXTyrrell48 min
Apr 28, 7:12 PM EDTSevere Thunderstorm WarningMHXDuplin48 min
Apr 28, 7:59 PM EDTSpecial Weather StatementMHXMartin16 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.